MAUDE Adverse Event Report: ORTHOFIX, LLC BIOSTIM; 5212, SHIP ASSY., OSTEOGENESIS STIMULATOR, SPINAL-STIM, US

ORTHOFIX, LLC BIOSTIM; 5212, SHIP ASSY., OSTEOGENESIS STIMULATOR, SPINAL-STIM, US
Model Number 5212
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Muscle Weakness/Atrophy (1967)
Date of Event 11/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device did not return for investigation.Spoke to the patient on (b)(6) 2023 and she stated she discontinued treatment.Patient stated weight made her more unstable and warmer.Since stopping treatment she feels more stable and hot spots are gone.Patient stated she did not realize the treatment was going to be a stim devie and she had tried them in the past and they mess up the electrical systems in her body.It was recommended that she reach out to her doctor to inform them she is no longer treating.A review of the dhr for work order (b)(4) and all (b)(4) units from the work order passed final inspection.The review has determined that the risk assessment is still adequate.
 
Event or Problem Description
Patient called and reported feeling hot spots all over body (side, stomach, thigh) starting a week ago from today.Hips and back were feeling unstable and unable to walk.Hips feel like they are going to give out.Patient discontinued using the device.She was advised to contact her physician and she stated she has not contacted provider.

Brand Name
BIOSTIM
Common Device Name
5212, SHIP ASSY., OSTEOGENESIS STIMULATOR, SPINAL-STIM, US
Manufacturer (Section D)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer (Section G)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer Contact
yobana sanchez
3451 plano pkwy
lewisville, TX 75056
MDR Report Key21680297
Report Number2183449-2025-00014
Device Sequence Number8349430
Product Code LOF
UDI-Device Identifier18257200105670
UDI-Public18257200105670
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P850007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/18/2023
Device Model Number5212
Device Catalogue Number655212-0001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale